MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID SMALL, ALPHA; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID SMALL, ALPHA; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 314-13-02
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: (b)(6), 300-10-15 - equinoxe replicator plate 1.5mm o/s; (b)(6), 300-20-02 - equinox square torque define screw drive kit; (b)(6), 300-30-06 - equinoxe preserve stem 6mm; (b)(6); 310-01-41 - equinoxe, humeral head short, 41mm (alpha).
 
Event or Problem Description
As reported, the 73 year old female patient had an initial right tsa on (b)(6) 2022.The patient underwent a revision of the failed anatomic shoulder arthroplasty on (b)(6) 2024.The reason for the revision was the glenoid.On x-ray it was clear the pegs had disassociated from the poly, no trauma reported, cuff still intact.Upon removal of the implant, only the superior peg remained, both posteriors were dissociated and central cage was grown in.It is worth noting the poly did not break off cleanly from the central peg and the threaded portion still contained poly.Trephine drill was used to extract.It's likely the poly was then rubbed against the cage, resulting in loss of poly.The patient was revised to a standard small baseplate, lots of glenoid bone loss, no immediate signs of infection but tissue samples were taken.6mm preserve stem retained.All parts, pieces and fragments were removed from the patient wound site.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: h3, h6 component code, type of investigation, investigation findings, investigation conclusions.The following sections were corrected: h6 problem code.H3: the revision reported was likely the result of prosthesis fracture, disassociation, and wear of the anatomic glenoid component.The cause of this fracture cannot be confirmed may have been due to incomplete seating of the implant and/or off-axis drilling of the peg holes during implantation resulting in a rocking horse effect, dissociation of peripheral pegs, and prosthesis wear.However, this cannot be confirmed because the component was not returned for evaluation and no radiographs were provided.

Brand Name
EQUINOXE CAGE GLENOID SMALL, ALPHA
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19297591
Report Number1038671-2024-01200
Device Sequence Number5855488
Product Code KWT
UDI-Device Identifier10885862172679
UDI-Public10885862172679
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Catalogue Number314-13-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale